Alert archive / Missouri / Wind Advisories in 2023
Wind Advisory 8, NWS Kansas City, MO
NWS Kansas City, MO issued this wind advisory at Apr 16, 2023, 2:32 AM CDT for 29 counties in Missouri; 7 counties in Kansas. It took effect at Apr 16, 2023, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2023, 2:32 AM CDT (07:32 UTC)
- In effect from
- Apr 16, 2023, 12:00 PM CDT
- Expired
- Apr 16, 2023, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Kansas City, MO
All 36 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Clay County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Mercer County, MO, Nodaway County, MO, Platte County, MO, Putnam County, MO, Ray County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 91 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 7.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -186 m²/s²
- 0-3 km storm-relative helicity
- -139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
908 WWUS73 KEAX 160732 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 232 AM CDT Sun Apr 16 2023 KSZ025-057-060-102>105-MOZ001>008-011>017-020>024-028>031-037-038- 043-044-053-170000- /O.NEW.KEAX.WI.Y.0008.230416T1700Z-230417T0000Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer- Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair- Buchanan-Clinton-Caldwell-Livingston-Linn MO-Platte-Clay-Ray- Carroll-Jackson-Lafayette-Cass-Johnson MO-Bates- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Tarkio, Rock Port, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kearney, Richmond, Lawson, Carrollton, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Butler, Adrian, and Rich Hill 232 AM CDT Sun Apr 16 2023 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of east central and northeast Kansas and north central, northeast, northwest and west central Missouri. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
532 WWUS73 KEAX 161853 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 153 PM CDT Sun Apr 16 2023 KSZ025-102-MOZ001-011-171300- /O.NEW.KEAX.FZ.W.0001.230417T0900Z-230417T1300Z/ /O.CON.KEAX.WI.Y.0008.000000T0000Z-230417T0000Z/ Atchison KS-Doniphan-Atchison MO-Holt- Including the cities of Atchison, Wathena, Elwood, Troy, Highland, Tarkio, Rock Port, Fairfax, Mound City, Oregon, Maitland, Forest City, and Craig 153 PM CDT Sun Apr 16 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM CDT MONDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 33 expected. For the Wind Advisory, northwest winds 25 to 30 mph with gusts up to 45 mph. * WHERE...In Kansas, Atchison KS and Doniphan Counties. In Missouri, Atchison MO and Holt Counties. * WHEN...For the Freeze Warning, from 4 AM to 8 AM CDT Monday. For the Wind Advisory, until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KSZ057-060-103>105-MOZ002>008-012>017-020>024-028>031-037-038-043- 044-053-170000- /O.CON.KEAX.WI.Y.0008.000000T0000Z-230417T0000Z/ Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Nodaway-Worth- Gentry-Harrison-Mercer-Putnam-Schuyler-Andrew-De Kalb-Daviess- Grundy-Sullivan-Adair-Buchanan-Clinton-Caldwell-Livingston- Linn MO-Platte-Clay-Ray-Carroll-Jackson-Lafayette-Cass-Johnson MO- Bates- Including the cities of Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kearney, Richmond, Lawson, Carrollton, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Butler, Adrian, and Rich Hill 153 PM CDT Sun Apr 16 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of east central and northeast Kansas and north central, northeast, northwest and west central Missouri. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
681 WWUS73 KEAX 162351 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 651 PM CDT Sun Apr 16 2023 KSZ025-102-MOZ001-011-170800- /O.EXP.KEAX.WI.Y.0008.000000T0000Z-230417T0000Z/ /O.CON.KEAX.FZ.W.0001.230417T0900Z-230417T1300Z/ Atchison KS-Doniphan-Atchison MO-Holt- Including the cities of Atchison, Wathena, Elwood, Troy, Highland, Tarkio, Rock Port, Fairfax, Mound City, Oregon, Maitland, Forest City, and Craig 651 PM CDT Sun Apr 16 2023 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT MONDAY... ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 33 expected. For the Wind Advisory, northwest winds 25 to 30 mph with gusts up to 45 mph. * WHERE...In Kansas, Atchison KS and Doniphan Counties. In Missouri, Atchison MO and Holt Counties. * WHEN...For the Freeze Warning, from 4 AM to 8 AM CDT Monday. For the Wind Advisory, until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ KSZ057-060-103>105-MOZ002>008-012>017-020>024-028>031-037-038-043- 044-053-170100- /O.EXP.KEAX.WI.Y.0008.000000T0000Z-230417T0000Z/ Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Nodaway-Worth- Gentry-Harrison-Mercer-Putnam-Schuyler-Andrew-De Kalb-Daviess- Grundy-Sullivan-Adair-Buchanan-Clinton-Caldwell-Livingston- Linn MO-Platte-Clay-Ray-Carroll-Jackson-Lafayette-Cass-Johnson MO- Bates- Including the cities of Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kearney, Richmond, Lawson, Carrollton, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Butler, Adrian, and Rich Hill 651 PM CDT Sun Apr 16 2023 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Winds have been diminishing over the last few hours. Gusts up to 30 mph will continue to be possible into the overnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Apr 16, 12:06 AM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Apr 16, 12:06 AM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1206 AM CDT Sun Apr 16 2023 .Discussion... Issued at 126 PM CDT SAT APR 15 2023 Key Messages: - Chance for strong to severe thunderstorms in central MO this afternoon. - Rain/snow mix possible along and north of US Highway 36 Sunday morning. - Unseasonably cool temperatures expected Sunday and Monday morning. Discussion A combination of satellite imagery and radar have made it easy to track the location of the cold front moving through the CWA. As this front moves out of the northwest quadrant of MO, this will keep severe weather concerns relegated to central, southern, and eastern MO. Ahead of the front, clearing across central and the southwestern quadrant of MO has allowed for the environment to recharge after storms this morning as WAA and moist air advection continue feeding into our warm sector. Our surface low has also taken a farther track south that what we were anticipated yesterday, currently over west- central MO. This will places the southeast quadrant of our CWA in a favorable spot to receive our forecast area's strongest storms. However, if the cold front makes it to the SE border of our CWA, SGF and LSX will be the one seeing all the severe storms this afternoon. As the front pushes east, storms will continue initiating around through 2PM as the boundary destabilizes. CAMs continue to resolve this first bout of storms to be isolated supercells before converging into a linear structure. These early afternoon storms will be surface-based, tapping into a decent pool of SBCAPE anywhere between 1500-2500 J/kg. Steep low-level lapse rates and effective bulk shear between 40-50 knots will be enough to support the development of supercells. All hazards are possible with these initial storms: a few tornadoes are possible with a good chance for large hail and damaging winds. Within a couple of hours, we anticipate these cells to converge in a linear structure as they make their way in central MO. Between 5PM-7PM, this line will be nearing the EAX CWA border and entering into LSX's CWA. The threat for severe weather in our CWA is anticipated to be completely done around 7PM tonight. Lingering showers and a few non-severe thunderstorms are possible for the rest of our CWA this afternoon into early Sunday morning. Behind the front, temperatures will drop into the mid 30s to lower 40s. We are still looking as a chance for a rain/snow mix to affect areas north of Interstate 70. While surface temperatures will sit a few degrees above freezing in northern MO, wet bulb temperatures may hover around freezing to 34 degrees F for a couple of hours Sunday morning. This coupled with saturated DGZ zones in the atmospheric profile and some hinting of weak frontogenesis fields at 700mb, the atmosphere may be primed and ready to go for some rain/snow showers. The extremely warm ground temperatures from our several days of 80 degree highs will keep any snow accumulation from occurring, if snow does end up occurring. By Sunday afternoon, dry weather will finally arrive with highs in the 40s to 50s. Temperatures will rebound back to seasonal normals in the 60s by Monday. Upper-level ridging will keep our weather dry and warm through through most of Monday and Tuesday until another upper-level shortwave trough digs into the Great Plains. Chances for rain and storms return Wednesday through the weekend. && .Aviation...(For the 06Z TAFS through 06Z Sunday Night) Issued at 1206 AM CDT SUN APR 16 2023 Through the morning hours, there may be pockets of MVFR ceilings across eastern KS and western MO. But conditions will mainly be VFR through the forecast with skies clearing out from west to east late this morning into the afternoon. The main issue will be strong northwesterly winds developing soon after sunrise Sunday. Winds should quickly increase in the 14Z-16Z time frame and peak during the afternoon before quickly diminishing around sunset as the boundary layer decouples. Winds will likely gust in the 35kt+ range this afternoon. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Klaus Aviation...CDB
Hazardous weather outlook, Apr 15, 5:09 AM CDT, 21 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 509 AM CDT Sat Apr 15 2023 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 509 AM CDT Sat Apr 15 2023 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Severe thunderstorms will be possible this afternoon, especially toward central Missouri. The primary threats will be large hail and damaging wind gusts, although a few tornadoes will also be possible. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday Northwesterly winds will gust up to 45 mph on Sunday. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 1:53 PM CDT | Freeze Warning | EAX | Atchison, Holt | 18 hr |
Nearby
Wind Advisories in Missouri, 2023Wind Advisories in Kansas, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.